Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 15, NWS Pueblo, CO

May 6, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 6, 2010, 3:41 PM MDT for 5 counties in Colorado. It took effect at May 7, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2010, 3:41 PM MDT (21:41 UTC)
In effect from
May 7, 2010, 11:00 AM MDT
Expired
May 7, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2556 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS85 KPUB 062141
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT THU MAY 6 2010

...RED FLAG WARNINGS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY...AND
AGAIN ON FRIDAY FROM 11 AM TO 8 PM. THESE WARNINGS ARE FOR 
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SATURDAY MORNING
THROUGH SATURDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...

.STRONG WINDS WILL CONTINUE THIS EVENING IN THE SAN LUIS VALLEY
CREATING CRITICAL FIRE WEATHER CONDITIONS. THESE SAME GUSTY CONDITIONS
WILL DEVELOP AGAIN ON FRIDAY IN THE LATE MORNING OR EARLY
AFTERNOON...ALONG WITH RELATIVE HUMIDITIES OF 15 PERCENT AND
LOWER...RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY
FIRE STARTS. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITIES WILL
BE POSSIBLE ON SATURDAY.


COZ224-071345-
/O.UPG.KPUB.FW.A.0007.100507T1700Z-100508T0200Z/
/O.NEW.KPUB.FW.W.0015.100507T1700Z-100508T0200Z/
/O.NEW.KPUB.FW.A.0008.100508T1700Z-100509T0200Z/
/O.CON.KPUB.FW.W.0014.000000T0000Z-100507T0200Z/
SAN LUIS VALLEY-
341 PM MDT THU MAY 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONE IN COLORADO...224.

STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE SAN LUIS VALLEY
THIS EVENING WITH GUSTS UP TO 35 TO 40 MPH. WINDS WILL DECREASE
OVERNIGHT WITH MODERATE HUMIDITY RECOVERIES EXPECTED.
HOWEVER...STRONG WEST WINDS ARE EXPECTED TO RETURN ON FRIDAY RESULTING
IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES
OF FIRE SPREAD WILL BE POSSIBLE ON FRIDAY AS WINDS GUST TO 40 MPH
DURING THE AFTERNOON.

GUSTY WINDS AND LOW HUMIDITIES WILL BE POSSIBLE AGAIN ON
SATURDAY FROM THE LATE MORNING HOURS INTO THE EARLY EVENING 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
4 follow-up statements
812 
WWUS85 KPUB 070152
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT THU MAY 6 2010

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH
INCLUDES THE SAN LUIS VALLEY...ON FRIDAY FROM 11 AM TO 8 PM. THIS
WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SATURDAY MORNING
THROUGH SATURDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...

.STRONG GUSTY WINDS ARE EXPECTED TO DEVELOP ONCE AGAIN FRIDAY IN
THE LATE MORNING OR EARLY AFTERNOON...ALONG WITH RELATIVE
HUMIDITIES OF 15 PERCENT AND LOWER...RESULTING IN CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR. RAPID RATES OF FIRE SPREAD
WILL BE POSSIBLE WITH ANY FIRE STARTS. ANOTHER ROUND OF STRONG
WINDS AND LOW HUMIDITIES WILL BE POSSIBLE ON SATURDAY.

COZ224-071800-
/O.EXP.KPUB.FW.W.0014.000000T0000Z-100507T0200Z/
/O.CON.KPUB.FW.W.0015.100507T1700Z-100508T0200Z/
/O.CON.KPUB.FW.A.0008.100508T1700Z-100509T0200Z/
SAN LUIS VALLEY-
752 PM MDT THU MAY 6 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
FRIDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
MORNING THROUGH SATURDAY EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG WEST WINDS ARE EXPECTED TO RETURN ON FRIDAY RESULTING IN
ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF
FIRE SPREAD WILL BE POSSIBLE ON FRIDAY AS WINDS GUST TO 40 MPH
DURING THE AFTERNOON.

GUSTY WINDS AND LOW HUMIDITIES WILL BE POSSIBLE AGAIN ON SATURDAY
FROM THE LATE MORNING HOURS INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
117 
WWUS85 KPUB 071024
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
424 AM MDT FRI MAY 7 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM
TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SATURDAY MORNING
THROUGH SATURDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
HUMIDITY...AND DRY FUELS...

.GUSTY WINDS ARE EXPECTED TO DEVELOP AGAIN TODAY DURING THE
AFTERNOON HOURS...WITH RELATIVE HUMIDITIES DROPPING TO 15 PERCENT
OR LOWER...RESULTING IN CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY
FIRE STARTS. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS
POSSIBLE ON SATURDAY.

COZ224-080230-
/O.CON.KPUB.FW.W.0015.100507T1700Z-100508T0200Z/
/O.CON.KPUB.FW.A.0008.100508T1700Z-100509T0200Z/
SAN LUIS VALLEY-
424 AM MDT FRI MAY 7 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SATURDAY MORNING THROUGH SATURDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

GUSTY WEST WINDS ARE EXPECTED TO RETURN TODAY RESULTING IN ANOTHER
ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE
SPREAD WILL BE POSSIBLE AS WINDS GUST TO 40 MPH DURING THE
AFTERNOON.

GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON SATURDAY
FROM LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

LW
549 
WWUS85 KPUB 072058
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT FRI MAY 7 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
SATURDAY.  THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SUNDAY MORNING
THROUGH SUNDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
HUMIDITY...AND DRY FUELS...

.RELATIVE HUMIDITIES IN THE SAN LUIS VALLEY WILL REMAIN BELOW 15
PERCENT INTO EARLY THIS EVENING...ALONG WITH GUSTY WINDS. GUSTY
WINDS ARE EXPECTED AGAIN SATURDAY AFTERNOON ALONG WITH HUMIDITIES
BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH THE DRY
FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.
RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS.
ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON
SUNDAY.

COZ224-081300-
/O.UPG.KPUB.FW.A.0008.100508T1700Z-100509T0200Z/
/O.NEW.KPUB.FW.W.0016.100508T1700Z-100509T0200Z/
/O.NEW.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/
/O.CON.KPUB.FW.W.0015.000000T0000Z-100508T0200Z/
SAN LUIS VALLEY-
258 PM MDT FRI MAY 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES IN COLORADO...224.

GUSTY WINDS THIS EVENING ALONG WITH HUMIDITIES BELOW 15
PERCENT...COMBINED WITH THE DRY FUELS ARE CREATING CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR. THE WINDS WILL DECREASE LATER
THIS EVENING AND THE HUMIDITIES WILL INCREASE...BUT THESE SAME DRY
AND WINDY CONDITIONS WILL DEVELOP AGAIN ON SATURDAY...RESULTING IN
ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF
FIRE SPREAD WILL BE POSSIBLE IF ANY FIRES SHOULD START.

GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON SUNDAY FROM
LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
389 
WWUS85 KPUB 080154
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
754 PM MDT FRI MAY 7 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
SATURDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE SUNDAY MORNING
THROUGH SUNDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
HUMIDITY...AND DRY FUELS...

.GUSTY WINDS ARE EXPECTED ONCE AGAIN SATURDAY AFTERNOON ALONG WITH
HUMIDITIES BELOW 15 PERCENT. THESE WEATHER CONDITIONS...ALONG WITH
THE DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY
FIRE STARTS. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS
POSSIBLE ON SUNDAY.

COZ224-081800-
/O.EXP.KPUB.FW.W.0015.000000T0000Z-100508T0200Z/
/O.CON.KPUB.FW.W.0016.100508T1700Z-100509T0200Z/
/O.CON.KPUB.FW.A.0009.100509T1700Z-100510T0200Z/
SAN LUIS VALLEY-
754 PM MDT FRI MAY 7 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP ONCE AGAIN ON
SATURDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER
CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE IF ANY
FIRES SHOULD START.

GUSTY WINDS AND LOW HUMIDITY WILL BE POSSIBLE AGAIN ON SUNDAY
FROM LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 6, 3:05 PM MDT, 36 minutes earlier.

Area forecast discussion, May 6, 3:05 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT THU MAY 6 2010

.SHORT TERM...

(TONIGHT AND FRIDAY)

CURRENTLY THE WEATHER CONDITIONS ARE MEETING RED FLAG CRITERIA IN
THE SAN LUIS VALLEY SO WL KEEP THE RED FLAG WARNING IN EFFECT. A
FRONT IS MAKING ITS WAY SOUTHWARD IN SOUTHEAST COLORADO...WITH DEW
POINTS GOING FROM THE TEENS AHEAD OF THE FRONT...INTO THE 30S BEHIND
THE FRONT. MODELS HAVE BEEN TOO SLOW MOVING THIS FRONT INTO THE
AREA.  COULD HAVE A FEW HUNDRED J/KG OF CAPE BEHIND THIS FRONT AND
COULD SEE A FEW TSTMS DEVELOP.  ONE CONCERN IS THE HIGH SHEAR
VALUES.  WITH ANOTHER SHRTWV TROF MOVING ACRS NRN CO/SRN WY THIS
EVENING...COULD CONTINUE TO SEE SOME LIGHT SNOW SHOWERS OVR THE
CENTRAL MTS.  THE REST OF THE MTS COULD ALSO SEE A FEW SHOWERS OR A
COUPLE TSTMS IN THE EVENING AS WELL. LATER TONIGHT THE NAM SHOWS
GOOD LOW TO MID LEVEL MSTR ACRS MUCH OF THE SERN PLAINS AND THE
POTENTIAL FOR SOME LIGHT PCPN...MAINLY ALONG THE E SLOPES OF THE
SERN MTS AND POSSIBLY ALONG SOME OF THE I25 CORRIDOR INTO FRI
MORNING. WITH THE COOL AIR BEHIND THE FRONT TONIGHT THE MOS GUIDANCE
IS SHOWING LOW TEMPS OVER NRN EL PASO COUNTY DIPPING INTO THE MID
AND UPPER 20S DESPITE THE EXPECTED CLOUD COVER AND WINDS.  TO BE ON
THE SAFE SIDE WL ISSUE A FREEZE WARNING. ON FRIDAY THAT UPR TROF WL
MOVE EAST OF THE AREA WITH GENERALLY COOLER WESTERLY FLOW ACRS THE
FORECAST AREA. WITH LOW LEVEL UPSLOPE ACRS THE SERN PLAINS FRIDAY
THIS AREA WL HAVE THE MOST NOTICEABLE COOL DOWN...GOING FROM TEMPS IN
THE 70S AND 80S TODAY...TO HIGHS IN THE 50S TO AROUND 60 ON FRI. IT
GENERALLY LOOKS DRY FOR FRI AFTERNOON ACRS THE FORECAST AREA...BUT
WITH SOME LINGERING MSTR POSSIBLE ALONG THE SERN MTS AND THE
AFTERNOON HEATING WITH LAPSE RATES AROUND 9C/KM WE COULD SEE A FEW
SHOWERS OR TSTMS DEVELOP IN THIS AREA.  IT LOOKS LIKE WE COULD SEE
GUSTS MEETING RED FLAG CRITERIA FRI AFTERNOON IN THE SAN LUIS VALLEY
AND MIN RH VALUES SHOULD BE BETWEEN 10 AND 15 PERCENT...SO WL
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING.

.LONG TERM...

(FRIDAY NIGHT THROUGH THURSDAY)

FRIDAY NIGHT-SUNDAY...MODERATE WESTERLY FLOW ALOFT ACROSS THE REGION
FRIDAY NIGHT BECOMES MORE SOUTHWEST THROUGH THE DAY SATURDAY AND
INCREASES AGAIN THROUGH THE DAY SUNDAY AS NEXT PACIFIC SYSTEM MOVES
ACROSS THE SOUTHERN GREAT BASIN ON SUNDAY. MODELS INDICATING WARM
ADVECTION ACROSS THE AREA LATE FRIDAY NIGHT WITH THE LATEST NAM
STILL MORE AGGRESSIVE WITH DEVELOPING MID LEVEL CLOUDS ACROSS THE
EASTERN PLAINS THROUGH THE DAY SATURDAY. CLOUD COVER TO BE IMPORTANT
FOR LOW TEMPERATURES SATURDAY MORNING AS WITH A COLD AIRMASS IN
PLACE AND DECOUPLING WINDS...A LACK OF CLOUDS WOULD ALLOW FOR TEMPS
TO TANK TO WELL BELOW FREEZING. AT THIS TIME...HAVE KEPT TEMPS IN
THE UPPER 20S TO LOWER 30S ACROSS THE PLAINS...WITH THE COLDEST
READINGS ACROSS THE NORMAL COLD POCKETS OF NORTHERN EL PASO COUNTY
AND ALONG THE LOWER ARKANSAS RIVER VALLEY AND WILL LET LATER SHIFTS
GET A LOOK AT A FEW MORE MODEL RUNS BEFORE DECIDING ON ANY HIGHLIGHTS.
HAVE KEPT AND ADDED SOME MORE ISOLATED POPS ACROSS THE HIGHER
TERRAIN ON SATURDAY WITH MODELS INDICATING SOME AVAILABLE MOISTURE
AND INCREASING LAPSE RATES FOR A FEW HIGH BASED THUNDERSTORMS
SATURDAY AFTERNOON AND EARLY EVENING. WITH CONTINUED WESTERLY FLOW
ALOFT AND DRY FUELS ACROSS THE SAN LUIS VALLEY...WILL ISSUE ANOTHER
FIRE WEATHER WATCH FROM 17Z SAT TO 02Z SAT FOR FWX ZONE 224.
GUSTY EAST TO SOUTHEAST WINDS ACROSS THE EASTERN PLAINS ON SATURDAY
BECOMES MORE SOUTH TO SOUTHWEST ON SUNDAY WITH LATEST MODELS STILL
INDICATING POSSIBLE DRY LINE ACROSS THE FAR EASTERN PLAINS SUNDAY
AFTERNOON AND EVENING AND HAVE KEPT ISOLATED POPS INTACT ATTM.
WARMING ALOFT THROUGH THE PERIOD TO ALLOW FOR HIGHS TO FOLLOW SUITE
THROUGH THE WEEKEND.

SUNDAY NIGHT-THURSDAY...MODELS DIFFER ON DETAILS THOUGH CONTINUE TO
AGREE ON ACTIVE WEATHER PATTERN INTO THE MIDDLE OF NEXT WEEK WITH
GREAT BASIN SYSTEM LIFTING OUT ACROSS WESTERN COLORADO AND INTO THE
NORTHERN ROCKIES THROUGH TUESDAY WITH MORE ENERGY DIGGING ACROSS THE
NORTHERN ROCKIES AND ANOTHER COLD FRONT IMPACTING THE AREA WEDNESDAY
AND THURSDAY. AT ANY RATE...FIRST SYSTEM LOOKS TO BE MAINLY AFFECT
THE HIGHER TERRAIN ALONG AND WEST OF THE CONTDVD WITH SOUTHEAST
COLORADO IN THE DRIER SOUTHWEST FLOW ALOFT. THE SECOND SYSTEM
CONTINUES TO LOOK TO BRING BETTER CHANCES OF PRECIP TO ALL OF THE
AREA. -MW

&&

.AVIATION...BREEZY WINDS SHOULD CONTINUE INTO THE LATE NIGHT OR EARLY
FRI MORNING AT BOTH KCOS AND KPUB. FORECAST SOUNDINGS ARE INDICATING
THE POSSIBILITY OF IFR CIGS AT KCOS FOR A COUPLE OR A FEW HOURS
TONIGHT. OTHERWISE IT LOOKS LIKE CIGS WILL LOWER TONIGHT BUT
SHOULD MOSTLY BE VFR AT KCOS AND KPUB TONIGHT AND FRIDAY.

KALS WL HAVE VFR CONDITIONS TONIGHT AND FRIDAY.  WESTERLY WINDS WILL
CONTINUE TO BE BREEZY THRU EARLY EVENING...BUT THEN SHOULD BECOME
SOUTH TO SOUTHWEST  AT 10 KTS OR LESS BY MIDNIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 9 AM MDT FRIDAY FOR COZ084.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224.

RED FLAG WARNING FROM 11 AM TO 8 PM MDT FRIDAY FOR COZ224.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR COZ224.

&&

28/23
Hazardous weather outlook, May 6, 7:06 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
706 AM MDT THU MAY 6 2010

COZ058>089-093>099-071315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
706 AM MDT THU MAY 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COMBINATION OF STRONG WINDS AND DRY CONDITIONS HAS PROMPTED THE
ISSUANCE OF A RED FLAG WARNING FOR THE SAN LUIS VALLEY TODAY.  THIS
MEANS THAT THE POTENTIAL FOR RAPID...UNCONTROLLABLE FIRE SPREAD IS
HIGH SHOULD A FIRE GET STARTED.  EXTREME CAUTION SHOULD BE TAKEN TO
AVOID FIRE STARTS.

IT'LL BE WINDY JUST ABOUT EVERYWHERE TODAY.  GUSTS OVER 60 MPH WILL
BE POSSIBLE IN THE MOUNTAINS...WITH GUSTS OVER 50 MPH EXPECTED
ACROSS THE LOWER ELEVATIONS.  A FIRM GRIP ON THE STEERING WHEEL WILL
BE NEEDED...ESPECIALLY ON NORTH SOUTH HIGHWAYS...SUCH AS I-25.

SCATTERED SNOW SHOWERS ARE EXPECTED OVER THE CONTINENTAL DIVIDE
TODAY...MAINLY NORTH OF MONARCH PASS.  LOCAL ACCUMULATIONS LESS THAN
AN INCH ARE POSSIBLE.

AN APPROACHING COLD FRONT COULD TRIGGER AN ISOLATED AFTERNOON OR
EVENING THUNDERSTORM OVER SOUTHERN COLORADO TODAY.  THE MOST LIKELY
AREAS FOR THIS TO OCCUR WOULD BE NORTH OF A LINE FROM COLORADO
SPRINGS TO LA JUNTA TO LAMAR...OR OVER THE MOUNTAINS.  THE PRIMARY
THREAT FROM ANY STORM THAT MIGHT FORM WOULD BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH FIRE DANGER IS EXPECTED TO CONTINUE ACROSS THE SAN LUIS
VALLEY INTO AT LEAST THIS WEEKEND...AS STRONG GUSTY WINDS...LOW
HUMIDITIES AND DRY FUELS CONTINUE.

A DRYLINE COULD THREATEN THE SOUTHEAST COLORADO BORDER COUNTIES
LATE SUNDAY...AND POSSIBLY AGAIN ON MONDAY. IF THE DRYLINE
DEVELOPS FAR ENOUGH WEST...ISOLATED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS MAY BE NOTED DURING THE AFTERNOON AND EVENING HOURS
ON SUNDAY AND MONDAY.

THE MOUNTAINS...ESPECIALLY THE CENTRAL MOUNTAINS WILL HAVE THE
POSSIBILITY OF EXPERIENCING ACCUMULATING SNOW FROM LATER MONDAY
INTO WEDNESDAY NIGHT AS TWO UPPER SYSTEMS IMPACT THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:10 PM MDTFreeze WarningPUBEl Paso18 hr
May 6, 3:41 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache23 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.